Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Uncomfortable after shots :( help

Posted by on Oct. 26, 2013 at 3:20 PM
  • 10 Replies
Our FS 8m had to have 5 vaccinations yesterday, 3 shots but one was a combination vaccine. Last night was horrible for him and today isn't much better. I have rubbed him down with lotion, rocked him, wore him in my ring sling, gave him a bath, but nothing helps for long. Other than medications, what are some other ways to make him comfortable?

I didn't have to go through this with my daughter, so I don't know if there is something I don't know about that would help.
by on Oct. 26, 2013 at 3:20 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
strictmomhere
by on Oct. 26, 2013 at 3:34 PM
Aww poor baby tylenol or motrin :)
Posted on CafeMom Mobile
lilmama8408
by Silver Member on Oct. 26, 2013 at 3:35 PM
Id suggest tylenol honestly. His muscles are sore and may have a fever. Keep an eye on the injection area my son got super cranky after his 5yr and nothjng was really calming him turned into an infection in his leg
Mommy2justone
by on Oct. 26, 2013 at 3:36 PM

Thank you, we already gave him medication. I am hoping we can do something else to help him be more comfortable. 

Quoting strictmomhere:

Aww poor baby tylenol or motrin :)


strictmomhere
by on Oct. 26, 2013 at 3:40 PM
Warm compresses
Posted on CafeMom Mobile
Mommy2justone
by on Oct. 26, 2013 at 3:43 PM

Thanks! I will try that

Quoting strictmomhere:

Warm compresses


WILDCATGAL78
by Silver Member on Oct. 26, 2013 at 5:18 PM

I give my daughter some Tylenol about 30 mins before our appt when she has to get shots. Cuts way down on the crankiness and uncomfortables afterwards.

stepconfused182
by Kelley on Oct. 26, 2013 at 9:31 PM
This really shouldn't be done. It lowers the effectiveness of the vaccination and it can mask a fever if the child happens to have one, which would be a contraindication for
getting vaccinated in the first place.


Quoting WILDCATGAL78:

I give my daughter some Tylenol about 30 mins before our appt when she has to get shots. Cuts way down on the crankiness and uncomfortables afterwards.

WILDCATGAL78
by Silver Member on Oct. 26, 2013 at 9:35 PM

Are you a doctor? Are you my daughter's doctor? I didn't think so. And I actually did this per MY pedi's recommendation. My daughter has never had a fever or reaction to any of her vaxes. Thank you for your concern though but I'll stick to my pedi's advice. She is great. My best friend is a nurse with the same pedi and she gave me the same advice. I never once said this is what the OP should do. I just stated what I do for MY daughter.

Quoting stepconfused182:

This really shouldn't be done. It lowers the effectiveness of the vaccination and it can mask a fever if the child happens to have one, which would be a contraindication for
getting vaccinated in the first place.


Quoting WILDCATGAL78:

I give my daughter some Tylenol about 30 mins before our appt when she has to get shots. Cuts way down on the crankiness and uncomfortables afterwards.


stepconfused182
by Kelley on Oct. 26, 2013 at 9:40 PM
1 mom liked this
Actually, yes. I am a pediatrician. I doubt I am your daughters ped though because I would never give that advice. I can provide you with plenty of sources that explain why you shouldn't medicate before immunizations. I'd be more than happy to share them with you. Just let me know.

Quoting WILDCATGAL78:

Are you a doctor? Are you my daughter's doctor? I didn't think so. And I actually did this per MY pedi's recommendation. My daughter has never had a fever or reaction to any of her vaxes. Thank you for your concern though but I'll stick to my pedi's advice. She is great. My best friend is a nurse with the same pedi and she gave me the same advice. I never once said this is what the OP should do. I just stated what I do for MY daughter.

Quoting stepconfused182:

This really shouldn't be done. It lowers the effectiveness of the vaccination and it can mask a fever if the child happens to have one, which would be a contraindication for

getting vaccinated in the first place.




Quoting WILDCATGAL78:

I give my daughter some Tylenol about 30 mins before our appt when she has to get shots. Cuts way down on the crankiness and uncomfortables afterwards.


WILDCATGAL78
by Silver Member on Oct. 26, 2013 at 9:44 PM

No thanks.

Quoting stepconfused182:

Actually, yes. I am a pediatrician. I doubt I am your daughters ped though because I would never give that advice. I can provide you with plenty of sources that explain why you shouldn't medicate before immunizations. I'd be more than happy to share them with you. Just let me know.

Quoting WILDCATGAL78:

Are you a doctor? Are you my daughter's doctor? I didn't think so. And I actually did this per MY pedi's recommendation. My daughter has never had a fever or reaction to any of her vaxes. Thank you for your concern though but I'll stick to my pedi's advice. She is great. My best friend is a nurse with the same pedi and she gave me the same advice. I never once said this is what the OP should do. I just stated what I do for MY daughter.

Quoting stepconfused182:

This really shouldn't be done. It lowers the effectiveness of the vaccination and it can mask a fever if the child happens to have one, which would be a contraindication for

getting vaccinated in the first place.




Quoting WILDCATGAL78:

I give my daughter some Tylenol about 30 mins before our appt when she has to get shots. Cuts way down on the crankiness and uncomfortables afterwards.



Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)